Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 153, NWS Kansas City, MO

July 27, 2017Clay County, Platte County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 27, 2017, 5:37 AM CDT for Clay County, Platte County, Missouri. It took effect at Jul 27, 2017, 6:15 AM CDT. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Jul 27, 2017, 5:37 AM CDT (10:37 UTC)
In effect from
Jul 27, 2017, 6:15 AM CDT
Expired
Jul 28, 2017, 8:12 AM CDT
In force
26 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 72 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Platte River at Smithville (SMHM7). The gauge peaked at 26.47 ft at Jul 27, 2017, 6:00 AM CDT.

actionminormoderate1520253007/2707/2807/29
Action stage
21 ft
Minor stage
27 ft
Moderate stage
30.5 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06821150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

024 
WGUS43 KEAX 271037
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
537 AM CDT Thu Jul 27 2017



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Little Platte River at Smithville affecting Clay and Platte 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC047-165-281037-
/O.NEW.KEAX.FL.W.0153.170727T1115Z-170728T1312Z/
/SMHM7.1.ER.170727T1115Z.170727T1200Z.170727T1312Z.NO/
537 AM CDT Thu Jul 27 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Little Platte River at Smithville.
* until Friday morning.
* At  4:30 AM Thursday the stage was 24.8 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 27.9 feet by this morning. The river will fall below 
  flood stage by this morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Little Platte River
  Smithville      27   24.8   Thu 04 AM   27.9 this morning
     
&&
  
LAT...LON 3938 9457 3939 9466 3940 9467 3941 9464 3941 9457

  

$$
1 follow-up statement
714 
WGUS83 KEAX 271453
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
953 AM CDT Thu Jul 27 2017



...The Flood Warning is cancelled for the following rivers in 
Kansas...Missouri...

  Indian Creek at Overland Park affecting Johnson and Jackson 
  Counties.

  Little Platte River at Smithville affecting Clay and Platte 
  Counties.

  Tomahawk Creek at Roe Avenue affecting Johnson County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC091-MOC095-271523-
/O.CAN.KEAX.FL.W.0144.000000T0000Z-170728T1528Z/
/OPDK1.3.ER.170727T0834Z.170727T1030Z.170727T1242Z.NR/
953 AM CDT Thu Jul 27 2017

The Flood Warning is cancelled for
  The Indian Creek at Overland Park.
* At  9:15 AM Thursday the stage was 13.6 feet.
* Flood stage is 14.0 feet.
* Fell below flood stage at  7:42 AM Thursday.
* Forecast...The river will continue to fall to 7.9 feet by Friday 
  morning.
* At 8.0 feet...Low-lying land along the creek begins to flood, 
  including a paved bike and walking path.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Indian Creek
  Overland Park   14   13.6   Thu 09 AM    9.2 late this morning
     
&&
  
LAT...LON 3892 9470 3894 9470 3895 9466 3894 9462 3892 9462

  

$$

MOC047-165-271523-
/O.CAN.KEAX.FL.W.0153.000000T0000Z-170728T1312Z/
/SMHM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
953 AM CDT Thu Jul 27 2017

The Flood Warning is cancelled for
  The Little Platte River at Smithville.
* At  9:30 AM Thursday the stage was 22.5 feet.
* Flood stage is 27.0 feet.
* Forecast...The river crested below flood stage at 26.5 feet. The 
  river will continue to fall to 14.4 feet by Friday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Little Platte River
  Smithville      27   22.5   Thu 09 AM   23.0 this afternoon
     
&&
  
LAT...LON 3938 9457 3939 9466 3940 9467 3941 9464 3941 9457

  

$$

KSC091-271523-
/O.CAN.KEAX.FL.W.0146.000000T0000Z-170728T1343Z/
/TCRK1.3.ER.170727T0758Z.170727T1001Z.170727T1403Z.UU/
953 AM CDT Thu Jul 27 2017

The Flood Warning is cancelled for
  The Tomahawk Creek at Roe Avenue.
* At  9:46 AM Thursday the stage was 8.8 feet.
* Flood stage is 13.0 feet.
* Fell below flood stage at  9:03 AM Thursday.
* Forecast...The river will continue to fall to 1.5 feet by Friday 
  morning.
* At 13.0 feet...Water approaches the northbound lane of Tomahawk 
  Creek Parkway.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tomahawk Creek
  Roe Avenue      13    8.8   Thu 10 AM    1.9 late this morning
     
&&
  
LAT...LON 3889 9466 3891 9466 3894 9463 3893 9461 3890 9463

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 27, 3:45 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 27, 3:45 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
345 AM CDT Thu Jul 27 2017

.Discussion...
Issued at 345 AM CDT THU JUL 27 2017

Very heavy rain is tracking across extreme eastern KS into
western MO this morning where a rather strong low-level jet has
been feeding copious amounts of moisture into a cold front that is
slowly making its way southward. Widespread rainfall amounts of 3
to 5 inches have fallen across the entire KC metro eastward into
Lafayette County, with some reports over 7 inches. Flash flooding
is ongoing and will remain a problem for a few more hours.

Heaviest precipitation will gradually shift southeast into areas
south and east of KC early through sunrise and lose some of its
punch as the LLJ starts to veer and convergence weakens. A few
showers and storms could redevelop this afternoon mainly south of
a Harrisonville to Macon line where there will be some lingering
weak instability, but shear will be weak and these storms are
unlikely to be strong.

Cold front will continue making its way southward into the Ozarks
tonight while a large area of high pressure builds into the Upper
Midwest. This feature will maintain its hold on much of the area
for several days as the upper level pattern will undergo very
little change into early next week. The result will be a prolonged
stretch of cooler than average temperatures with highs in the 80s
through Wednesday with comfortable humidity levels. Precipitation
chances will be low to none through the period.

&&

.Aviation...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1215 AM CDT THU JUL 27 2017

Forecast on track for continued SHRA and TSRA overnight although
further south than previously thought. Some IFR cigs and vsbys in
heavier showers and residual fog in early morning possible. By
later in the am expect MVFR to VFR conditions. Winds will remain
light from the north or northeast today.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch until 7 AM CDT this morning for KSZ057-103>105.

MO...Flash Flood Watch until 7 AM CDT this morning for MOZ028>030-
     037>039-043-044.

&&

Discussion...Hawblitzel
Aviation...Adolphson
Hazardous weather outlook, Jul 27, 4:53 AM CDT, 44 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
453 AM CDT Thu Jul 27 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
453 AM CDT Thu Jul 27 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Thunderstorms with very heavy rain will impact areas south and
 southeast of Kansas City early this morning. These storms produced
 widespread flooding problems across the Kansas City metro area into
 Lafayette County overnight where areas of high water may linger for
 much of the day.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Jul 27, 3:51 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 AM CDT THU JUL 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 AM     FLASH FLOOD      HIGGINSVILLE            39.08N 93.72W
07/27/2017                   LAFAYETTE          MO   FIRE DEPT/RESCUE

            NEARLY EVERY ROAD IN LAFAYETTE COUNTY IS
            EXPERIENCING FLOODING. LAW ENFORCEMENT
            REPORTS FLOODING IN SPOTS THAT HAVE NEVER
            FLOODED BEFORE.

0330 AM     FLASH FLOOD      2 E ODESSA              39.00N 93.92W
07/27/2017                   LAFAYETTE          MO   FIRE DEPT/RESCUE

            CITIZEN RESCUED FROM THE TOP OF A CAR SWEPT
            INTO A DITCH.

&&
Local storm report, Jul 27, 3:52 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
352 AM CDT THU JUL 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 AM     FLASH FLOOD      5 S KANSAS CITY         39.02N 94.57W
07/27/2017                   JACKSON            MO   FIRE DEPT/RESCUE

            WATER RESCUE AT 58TH AND TROOST.

&&
Local storm report, Jul 27, 4:06 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
406 AM CDT THU JUL 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 AM     FLASH FLOOD      8 W RAYTOWN             38.99N 94.60W
07/27/2017                   JACKSON            MO   FIRE DEPT/RESCUE

            WARD PARKWAY IMPASSIBLE.

&&
Local storm report, Jul 27, 4:24 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
424 AM CDT THU JUL 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 AM     FLASH FLOOD      1 WNW ROELAND PARK      39.05N 94.66W
07/27/2017                   WYANDOTTE          KS   BROADCAST MEDIA

            INTERSTATE 35 CLOSED AT LAMAR AVE DUE TO
            FLOODING.

&&
Local storm report, Jul 27, 4:42 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
442 AM CDT THU JUL 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 AM     FLASH FLOOD      1 W BATES CITY          39.00N 94.09W
07/27/2017                   LAFAYETTE          MO   EMERGENCY MNGR

            WATER RESCUE ON GOLDEN BELT ROAD AT
            HORSESHOE CREEK. 7.11 INCHES STORM TOTAL.

&&
Local storm report, Jul 27, 5:24 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
524 AM CDT THU JUL 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 AM     FLASH FLOOD      5 NW GRANDVIEW          38.94N 94.60W
07/27/2017                   JACKSON            MO   BROADCAST MEDIA

            FLASH FLOODING ALONG INDIAN CREEK INUNDATING
            BUSINESSES AT 103RD AND WORNALL.

&&

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 9:13 PM CDTAreal Flood AdvisoryEAXClay, Platte3 hr
Jul 26, 9:50 PM CDTFlash Flood WarningEAXClay, Jackson, Platte4 hr
Jul 26, 11:01 PM CDTFlash Flood WarningEAXClay, Jackson, Ray3 hr
Jul 27, 1:09 AM CDTSpecial Weather StatementEAXPettis51 min
Jul 27, 1:32 AM CDTFlash Flood WarningEAXJohnson, Lafayette, Pettis, Ray, Saline7 hr
Jul 27, 1:36 AM CDTFlash Flood WarningEAXClay, Jackson, Platte7 hr
Jul 27, 2:27 AM CDTFlash Flood WarningEAXJackson6 hr
Jul 27, 2:49 AM CDTRiver Flood WarningEAXJackson28 hr
Jul 27, 2:49 AM CDTRiver Flood WarningEAXJackson33 hr
Jul 27, 3:11 AM CDTFlash Flood WarningEAXCass, Johnson6 hr
Jul 27, 3:37 AM CDTRiver Flood WarningEAXJackson25 hr
Jul 27, 3:39 AM CDTRiver Flood WarningEAXJohnson, Pettis53 hr
Jul 27, 3:39 AM CDTRiver Flood WarningEAXCooper, Saline6 days
Jul 27, 4:33 AM CDTFlash Flood WarningEAXBates, Cass, Henry4 hr
Jul 27, 4:37 AM CDTRiver Flood WarningEAXJackson28 hr
Jul 27, 4:37 AM CDTRiver Flood WarningEAXJackson30 hr
Jul 27, 4:54 AM CDTRiver Flood WarningEAXJackson36 hr
Jul 27, 5:51 AM CDTFlash Flood WarningEAXBates4 hr
Jul 27, 6:30 AM CDTRiver Flood WarningEAXClay, Ray29 hr
Jul 27, 7:23 AM CDTRiver Flood WarningEAXCass, Henry, Johnson3 days
Jul 27, 7:23 AM CDTRiver Flood WarningEAXJackson34 hr
Jul 27, 7:41 AM CDTRiver Flood WarningEAXJackson34 hr
Jul 27, 7:41 AM CDTRiver Flood WarningEAXJackson34 hr
Jul 27, 7:41 AM CDTRiver Flood WarningEAXJackson17 hr
Jul 27, 7:41 AM CDTRiver Flood WarningEAXJackson37 hr
Jul 27, 7:41 AM CDTRiver Flood WarningEAXJackson37 hr
Jul 27, 7:54 AM CDTRiver Flood WarningEAXBates, Cass, Henry4 days
Jul 27, 8:17 AM CDTFlash Flood WarningEAXClay, Jackson, Johnson, Lafayette, Platte, Ray3 hr
Jul 27, 8:55 AM CDTAreal Flood WarningEAXBates, Cass, Johnson5 hr
Jul 27, 9:19 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline62 hr
Jul 27, 9:19 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline66 hr
Jul 27, 9:35 AM CDTAreal Flood WarningEAXBates4 hr
Jul 27, 10:55 AM CDTAreal Flood WarningEAXCass, Clay, Jackson, Johnson, Lafayette, Platte and 1 more3 hr
Jul 27, 1:43 PM CDTAreal Flood WarningEAXClay, Jackson, Platte9 hr
Jul 27, 1:46 PM CDTAreal Flood WarningEAXBates, Cass, Johnson, Lafayette, Ray48 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.